Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 194, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 20, 2001, 10:12 PM CDT for Caldwell County, Clinton County, Ray County, Missouri. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 20, 2001, 11:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caldwell County, MO, Clinton County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:25 PM CDT | Thunderstorm Wind 52 E | Lathrop, MO | |
| Jun 20, 10:35 PM CDT | Thunderstorm Wind 52 E | Polo, MO | Law enforcement reported power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 210312
SVRMCI
MOC025-049-177-210415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT WED JUN 20 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
EASTERN CLINTON COUNTY IN NORTHWEST MISSOURI
NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1115 PM CDT
* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER TURNEY...OR ABOUT 32 MILES EAST OF ST
JOSEPH...MOVING SOUTHEAST AT 25 MPH. DOPPLER RADAR ALSO INDICATES
SOME ROTATION WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIRABILE AT 1020 PM CDT
ELMIRA AT 1025 PM CDT
KINGSTON AT 1030 PM CDT
POLO AT 1035 PM CDT
COWGILL AT 1045 PM CDT
BRAYMER AT 1055 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 3963 9377 3977 9415 3977 9421 3974 9422
3974 9433 3948 9448 3948 9424 3936 9418
3936 9377
JULYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:35 PM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Jun 20, 2:35 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT WED JUN 20 2001 SCATTERED SHOWERS PARADING ACROSS THE CWA RIGHT NOW. ADDITIONAL FEATURES OF INTEREST ARE SHRTWV COMING DOWN FROM THE NORTHERN STREAM WTIH ASSOCIATED CONVECTION AHD OF IT...AND SOME DRYING WITH WVS IN SOUTH CENTRAL KS. MAIN FCST CHALLENGES ARE WITH RAIN/FLOODING TONITE. WITH ALL THE OUTFLOW BOUNDARIES AROUND...SFC FRNT HARD TO PICK OUT. BUT LOOKS TO BE RIGHT ALONG THE MO/AR BORDER. H8 FRNT IS THE FEATURE THAT WE WILL FOCUS OUR RAIN CHCS ON...AND IT LOOKS TO BE RIGHT ACROSS THE CWA. WEAK WAA SHOWERS OFF THE H8 ARE WHAT THE SCATTERED ACTIVITY HAS FORMED OFF OF. FOR RAIN TONITE...PLENTY OF MOISTURE STILL AROUND. PRECIPITABLE WATER AMOUNTS AROUND AN INCH AN A HALF WITH K VALUES AROUND 30. HOWEVER...NOT SURE THERE IS ENOUGH INSTABILITY FOR CONVECTIVE ACTIVITY AND HEAVY RAIN. H8 FLOW IS WEAK AS IS ISENTROPIC LIFT AND THETA/E ADV. ENUF IS THERE FOR SCATTERED ACTIVITY BUT DONT SEE A LOT OF SIGNS POINTING TO HEAVY RAIN. BEST LOCATIONS FOR PRECIP TONITE SHUD BE FROM JUST SOUTH OF MCI TO SOUTH OF IRK. THE ONLY OTHER PBLM IS THE DARN SHRTWV TO THE NORTH. IT IS SETTING OFF SOME ACTIVITY IN CENTRAL NEBRASKA...AND IT WILL PROBABLY DO THE SAME HERE. FEEL THAT HIGH CHC POPS IN THE NORTH AND LOW LIKELYS IN THE SOUTH SHOULD BE SUFFICIENT. SRN CWA DID NOT BEAR THE BRUNT OF HEAVY PCPN YSTRDY...AND WILL NOT HOIST AN FFA DOWN THERE. SHRTWV MOVING THRU DURING THE DAY ON THURS...BUT THE MEAN RH HAS ALSO DECREASED. WHILE THERE IS A CHC FOR 12Z PCPN...WILL ONLY HOLD ONTO SOME SILENT 20S. OTHERWISE...TEMPS HOLD BELOW NORMAL FOR THE NEXT COUPLE OF DAYS WITH A WARMING TREND INTO THE WEEKEND. WILL GO MAV/FWC BLEND FOR TEMPS. THX FOR COORD TOP/SGF .EAX... KS...NONE. MO...NONE. LVQ
In the hours before
Local storm report, Jun 20, 9:10 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM COURTNEY MO 1 INCH HAIL
06/19/01 JACKSON REPORTED BY PUBLIC.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 79 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.